Med-surg: neuro, endocrine & renal worksheet with answers

Free printable Med-surg: neuro, endocrine & renal worksheet: 8 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy

Which is the most important modifiable risk factor for stroke?

  1. AMale sex
  2. BHigh blood pressure
  3. COlder age
  4. DFamily history of stroke
2.Easy

Which sign suggests peritonitis in a patient on peritoneal dialysis?

  1. ACloudy drained fluid with abdominal pain
  2. BClear, straw-coloured drained fluid
  3. CMild thirst after a long dwell
  4. DSlightly less fluid drained than usual after a dwell
3.Easy

When should a rapid-acting insulin such as insulin aspart or lispro usually be given?

  1. AJust before or with a meal
  2. BAbout two hours after a meal
  3. CAt bedtime, without any food
  4. DOnce a day, whatever the meals
4.Medium

Why might a patient taking a beta-blocker not notice a hypoglycaemic episode?

  1. ABeta-blockers raise blood glucose, so hypos cannot happen
  2. BBeta-blockers can mask the tremor and racing heart of a hypo
  3. CBeta-blockers block the effect of all diabetes medicines
  4. DBeta-blockers make the patient sleep through every hypo
5.Medium

After a head injury, a patient has clear fluid dripping from the nose. What is the main concern?

  1. ANormal mucus produced after crying
  2. BAn allergic reaction to CT contrast
  3. CA simple cold or a bout of hay fever
  4. DA CSF leak from a skull fracture
6.Medium

A patient on long-term phenytoin should be taught about which side effect?

  1. AWeight loss and intolerance of heat
  2. BHair loss on the scalp in nearly every patient
  3. CGum overgrowth, so good oral hygiene matters
  4. DGradual, permanent hearing loss
7.Hard

An 84-year-old man became more confused a week after starting oxybutynin. Infection has been ruled out. What should the nurse suspect?

  1. AAnticholinergic side effects of the drug
  2. BNormal ageing that needs no review
  3. CA sign that the drug dose is too low
  4. DA symptom of a high potassium from the drug
8.Hard

After a stroke, a patient suddenly cries or laughs at odd moments. They say they do not feel sad. Which response is most appropriate?

  1. AAsk the doctor for a sedative to stop the outbursts
  2. BExplain that this is emotional lability after stroke and help the family understand
  3. CTell the patient that crying will slow their recovery
  4. DIgnore it, because it shows that the patient is seeking attention from the staff

Answer key

  1. 1. B · High blood pressure
  2. 2. A · Cloudy drained fluid with abdominal pain
  3. 3. A · Just before or with a meal
  4. 4. B · Beta-blockers can mask the tremor and racing heart of a hypo
  5. 5. D · A CSF leak from a skull fracture
  6. 6. C · Gum overgrowth, so good oral hygiene matters
  7. 7. A · Anticholinergic side effects of the drug
  8. 8. B · Explain that this is emotional lability after stroke and help the family understand

Full step-by-step solutions: practise this topic on examproblems.com.